Aa
Aa
A
A
A
Close
Avatar universal

titrate off fentanyl

I have been on fentanyl for 3 years d/t bone pain, last year I had a nerve ablation on my lower back(L4/5 S1. Ever since I had this nerve ablation I don't have bone pain anymore. Was on Fentanyl 100mcg due to bone pain. I find out now that Fentanyl is not helping anymore.  My Doc wants me to try and titrate down on Fentanyl,I had asked him and he suggests that I should start from 100mcg to 75 then to 50 and then to 25mcg. What would be your suggestion?  Please say some prayers my way..I heard this medicine is hard to get off of.  Thank you and god bless
Best Answer
351246 tn?1379682132
MEDICAL PROFESSIONAL
Hi!
Yes, this is one way of withdrawing. You have to go very slow, with dose being reduced every two weeks or month—as suitable. Also, meanwhile your doctor will need to closely monitor your symptoms. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
5 Responses
Sort by: Helpful Oldest Newest
1855076 tn?1337115303
Personally I think that's too big a jump in dose and too fast.  What your doctor could do is lower the Fentanyl but give you something else, like oxycodone, so you don't have withdrawals.  Once you're off the Fentanyl, it is much easier to taper off the oxycodone.  Tapering should be done very slowly so you will have very little withdrawal symptoms.
Helpful - 0
Avatar universal
thank you very much for much needed information. I'm hoping this titration goes well.  god bless everyone HUGS Cindi
Helpful - 0
Avatar universal
Thank you also for the needed information. My family Doc keeps telling me to go from 100mcg then 76 then 50 then 25 then 12mcg. I'm concerned that I will need another med to help with W/D. I have been reading Many articles about Fentanyl all I can think of it's very hard to get off of. I will be going to another pain management Doc in Nov.   thank you again  Hugs and many God Blesses.. Cindi
Helpful - 0
Avatar universal
I am responding to your reply in which you had sent me (thank you very much) Do you know any other way I should taper off these patches? Is there any other way I could titrate odd od these besides the Oxy? Thank you again. Hugs and god bless.
Helpful - 0
Have an Answer?

You are reading content posted in the Pain Management Community

Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches